There is a link between them! High quantities of earl gray (the bergamot oil is the culprit) makes it hard for the body to absorb potassium...As soon as I stoped drinking 4 cups of it a day I have noticed that muscles dont feel as tight or crampy. I havent stopped taking the teh supplement yet though, it has only been 1.5 days.
Bergamot may prevent proper absorption of certain medications, or block potassium resulting in cramps.
Read more: Bergamot Safety | eHow.com http://www.ehow.com/facts_6139576_bergamot-safety.html#ixzz1INZkADOU
asked bypaleoprimal (1471)
Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!
on April 02, 2011
at 03:47 PM
This is interesting to me because I take HBP meds (enalapril) that can concentrate the level of potassium in the body to dangerous levels. I am not supposed to use the "light salt" (KNa, aka Sylvite) because it's half potassium. I've been concerned about high-K foods like potatoes, beets (I love beets!), etc., and with celiac disease, I'm already so restricted in what I can eat. I haven't had EG in years, but I enjoyed it when I did. Maybe it could give me a little piece of mind about eating foods high in potassium. Thanks for the info - I'm off to research it more!
on April 10, 2011
at 07:15 AM
http://en.wikipedia.org/wiki/Earl_Grey_tea#Toxicology regarding cramps, hope that helps...